MAUDE Adverse Event Report: ZIMMER BIOMET SPINE, INC. POLYAXIAL SCREW, DIA. 8.5MM X 50MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

ZIMMER BIOMET SPINE, INC. POLYAXIAL SCREW, DIA. 8.5MM X 50MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 709M8550
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Inadequate Osseointegration (2646)
Date of Event 02/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4: the remainder of the udi number is unknown because the lot number is not available.Without a product return, no product evaluation is able to be conducted.The lot number is unknown; therefore the device history records are unable to be reviewed.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.
 
Event or Problem Description
It was reported that a patient presented with low back and bilateral gluteal pain approximately 18 months post-op from an l3-s1 posterior fusion.The patient was taking pain medication.A subsequent ct scan showed lucency and some movement around the screws at s1, with partial to near-complete healing as well as grade 1 retrospondylolisthesis at l2-3 of 5mm.A revision surgery was performed where one of the screws at s1 was found to have fractured at the neck and the second screw at s1 was found to be loose in the bone along with pseudoarthrosis at l5-s1.Both the s1 screws were removed and replaced with larger diameter screws.The surgeon also extended the construct to l2 for the adjacent disc degeneration.This is report one of two for this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: additional method code: 4110.Additional information in h6: investigation type, findings, and conclusions.Device evaluation: the device was not returned, however an x-ray image was provided which shows a screw has fractured.Root cause: a definitive root cause cannot be determined with the information provided.This event could possibly be attributed to unknown patient or surgical factors.Dhr review: the lot number was not reported and the device was not returned, therefore a dhr review is unable to be performed.Device usage: this device is used for treatment.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.Reference report 3012447612-2025-00140.

Brand Name
POLYAXIAL SCREW, DIA. 8.5MM X 50MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer Contact
teresa george
10225 westmoor dr.
westminster, CO 80021
3035018506
MDR Report Key21679756
Report Number3012447612-2025-00139
Device Sequence Number7600383
Product Code NKB
UDI-Device Identifier00880304868366
UDI-Public(01)00880304868366
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K171907
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number709M8550
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/24/2025
Supplement Report FDA Received Date08/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention; Hospitalization;
Patient Age75 YR
Patient SexFemale
Patient EthnicityNon Hispanic